MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED
Model Number 774F75
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional fda product codes include: dqo- catheter, intravascular, diagnostic dqe- catheter, oximeter, fiberoptic kra- catheter, continuous flush.The device will not be returned for evaluation.Without return of the unit it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.The device history record review was performed and the product passed all manufacturing inspections without nonconformances.As part of the manufacturing process, 100% of the units go through a balloon inspection.The instructions for use (ifu) also contains the following warning: pulmonary complications may result from improper inflation technique.To avoid damage to the pulmonary artery and possible balloon rupture, do not inflate above the recommended volume.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that during use of the swan-ganz catheter the balloon ruptured.The balloon was tested before insertion and was working properly.The swan was floated without any issues, the clinician used a 9f arrow introducer.When the clinician tried to deflate the balloon there was resistance and the blood was visible in inflation syringe.The swan was removed and they did not place a second swan.The balloon was not intact and only a small part of the balloon was visible.On echo, the anesthesia team reported seeing a small hyperechoic area near the pulmonic valve.The cabg procedure continued without any issues.The surgeon flushed the pulmonary veins, there were no issues.After the cabg procedure was completed, another echo was performed and the anesthesia team did not see the hyperechoic area near the pulmonic valve, and instead saw a hyperechoic area in the right ventricle.They could not conclude if this area was a small fragment of the balloon.The patients postop recovery and hemodynamics are normal.There was no patient injury.

Brand Name
SWAN-GANZ CCOMBO V
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
* 
Manufacturer (Section G)
BD APM
17200 laguna canyon rd
irvine CA 92603
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key23437554
Report Number2015691-2025-08976
Device Sequence Number14636001
Product Code DYG
UDI-Device Identifier00690103146998
UDI-Public(01)00690103146998(17)261025(11)241025(10)66022264
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number774F75
Device Lot Number66022264
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown